Tennessee, 2005Hail and Damaging Winds in Tennessee, August 15 to 17, 2005
August 15 to 17, 2005 · NWS OHX · 15 events in 9 counties and zones
13 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 15, 10:10 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 15, 10:10 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1110 AM CDT MON AUG 15 2005
DISCUSSION...
CURRENT TEMPERATURES RANGE FROM THE MID 80S ACROSS THE PLATEAU TO
THE UPPER 80S TO LOWER 90S ELSEWHERE. SAT IMAGERY SHOWING CIRRUS
CLOUDINESS ACROSS WESTERN MIDDLE TN BUT AS OF YET...JUST A FEW CU
HAVE FORMED. 12Z OHX SOUNDING INFO INDICATES CONVECTIVE TEMPS IN THE
MID 90S. HOWEVER...DEW POINTS HAVE RISEN SOME SO CONVECTIVE TEMPS
ARE LIKELY TO BE AT LEAST A FEW DEGREES LOWER.
FOR THE FCST...THE ONLY CHANGE WILL BE TO RAISE TEMPS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21
Hazardous weather outlook, Aug 15, 4:30 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON AUG 15 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES...
WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION
WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE
STRONG WINDS AND HEAVY RAINFALL.
.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY
INTO WEDNESDAY.
GIRODO
Thunderstorm Wind, Maury
- When
- August 15, 1:00 PM CST
- Where
- Maury County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.617, -87.050
Newspaper story about a 150-year-old tree blown down at 1006 Oakdale Circle in Columbia. There was another downed tree reported across West Seventh Street.
Thunderstorm Wind, Williamson
- When
- August 15, 1:20 PM CST
- Where
- Williamson County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.917, -86.900
Sheriff's office reported a tree was down.
Thunderstorm Wind, Davidson
- When
- August 15, 1:20 PM CST
- Where
- Davidson County, North Central Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.333, -86.800
Tree down on Old Hickory Blvd.
Thunderstorm Wind, Rutherford
- When
- August 15, 1:50 PM CST
- Where
- Rutherford County, La Vergne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.017, -86.583
Trained spotter reported trees were blown down.
Thunderstorm Wind, Rutherford
- When
- August 15, 2:00 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.850, -86.417
Newspaper article stated that 5 or 6 trees were down and blocked roads in the Cason Lane section in the western part of Murfreesboro. Trees were also down at Park Circle off Main Street and Scotland Drive near the MTSU campus.
Hail, Fentress
- When
- August 15, 3:25 PM CST
- Where
- Fentress County, 15 mi S of Jamestown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -84.917
Law enforcement reported penny size hail.
Thunderstorm Wind, Houston
- When
- August 15, 3:32 PM CST
- Where
- Houston County, 5 mi E of Erin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.317, -87.617
Tree was blown down on Highway 46 south.
Thunderstorm Wind, Dickson
- When
- August 15, 4:09 PM CST
- Where
- Dickson County, Burns
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -87.317
Ham radio report of a tree down on Bishop Lane.
Thunderstorm Wind, Dickson
- When
- August 15, 4:15 PM CST
- Where
- Dickson County, 1 mi S of Dickson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -87.383
Trees down on Highway 48 south.
Thunderstorm Wind, Lewis
- When
- August 16, 11:15 AM CST
- Where
- Lewis County, Hohenwald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.550, -87.567
Newspaper story about 2 trees that was blown down and fell on the General Assembly Academy. One tree fell on another tree, which caused both trees to clip the corner of a roof, and took the front porch covering and some siding on the building.
Thunderstorm Wind, Davidson
- When
- August 16, 2:15 PM CST
- Where
- Davidson County, Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -86.667
Hail, Williamson
- When
- August 16, 2:17 PM CST
- Where
- Williamson County, 5 mi S of Franklin
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -86.900
Thunderstorm Wind, Rutherford
- When
- August 16, 3:10 PM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -86.417
Trees were down. Newspaper article stated that a tree fell on a car. Also, a Quizno's Subs sign fell and struck an SUV on Thompson Lane in Murfreesboro.
Thunderstorm Wind, Grundy
- When
- August 16, 5:40 PM CST
- Where
- Grundy County, South Portion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -85.717
Law enforcement reported trees were down across the southern part of the county.
Thunderstorm Wind, Davidson
- When
- August 17, 3:50 PM CST
- Where
- Davidson County, 7 mi SW of Nashville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -86.917
Davidson County OEM reported 3 trees down on Highway 100, and power outages reported in Antioch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 15, 2005$35,000 · 50 kt wind · 2 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472642, 5472579, 5472581, 5472580, 5472641, 5472583, 5472582, 5472585, 5472584, 5472643, 5472586, 5472587, 5472588, 5472589, 5472590.